Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS Nashville, TN

September 23, 2025Giles County, Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 23, 2025, 8:09 AM CDT for Giles County, Lewis County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2025, 8:09 AM CDT (13:09 UTC)
Expired
Sep 23, 2025, 10:53 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Lewis County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

034 
WGUS54 KOHX 231309
FFWOHX
TNC055-101-119-231615-
/O.NEW.KOHX.FF.W.0087.250923T1309Z-250923T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
809 AM CDT Tue Sep 23 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Giles County in middle Tennessee...
  East Central Lewis County in middle Tennessee...
  Southwestern Maury County in middle Tennessee...

* Until 1115 AM CDT.

* At 809 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mount Pleasant and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3543 8697 3538 8708 3539 8713 3543 8721
      3544 8721 3544 8722 3544 8723 3544 8725
      3549 8730 3558 8738 3561 8728

FLASH FLOOD...RADAR INDICATED

$$

Cravens
1 follow-up statement
455 
WGUS74 KOHX 231553
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
1053 AM CDT Tue Sep 23 2025

TNC055-101-119-231603-
/O.CAN.KOHX.FF.W.0087.000000T0000Z-250923T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles TN-Lewis TN-Maury TN-
1053 AM CDT Tue Sep 23 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN GILES, EAST 
CENTRAL LEWIS AND SOUTHWESTERN MAURY COUNTIES...

Flood waters are receding and heavy rain has ended. Please continue 
to heed remaining road closures.

&&

LAT...LON 3543 8697 3538 8708 3539 8713 3543 8721
      3544 8721 3544 8722 3544 8723 3544 8725
      3549 8730 3558 8738 3561 8728

$$

Cravens

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:42 AM CDT, 1 hour 27 minutes earlier. Its key messages:

  • Updated at 635 AM CDT Tue Sep 23 2025
  • Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
  • Minor flooding from heavy rain possible.
  • Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 6:42 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
642 AM CDT Tue Sep 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 635 AM CDT Tue Sep 23 2025

- Medium to high rain and thunderstorm chances through Thursday.
  Low threat for severe storms, a few could produce strong winds
  and heavy downpours.

- Minor flooding from heavy rain possible.

- Seasonal temperatures midweek, but latest trends show warm days
  returning by next week.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1125 PM CDT Mon Sep 22 2025

After a very active Monday afternoon with spots of gusty winds and
heavy rain, things settled down in the evening. But, a shortwave
and mid level jet streak will help activity blossom again in the
late Monday night hours. Locally heavy rain will be possible.
Storms will be mostly elevated with very low risk for strong
surface wind gusts. CAMs have been consistently showing a
resurgence of activity in the late night, but placement has
varied run to run, so confidence is low for exactly who will get
the overnight downpours and rumbles.

Tuesday will be generally similar to Monday with a slight increase
in shower and storm coverage. Once again a marginal risk (level 1
out of 5) for severe storms will be in place for localized
damaging wind gust potential.

Tuesday night through Wednesday night, a consolidation of waves
will form a deep upper trough along the Ms River Valley. The
approach of this system will bring a swath of very deep moisture
and lift across the area with periods of showers and storms.
Midweek rainfall totals over 2 inches will be likely with some
spots reaching 3 or 4 inches by daybreak Thursday. There will
still be a low-end severe risk Tuesday night into Wednesday for
localized gusty winds, but as precipitable water values climb
well above normal, localized flood will be the greater concern. So
far, flash flood guidance values have been quite high with dry
soil absorbing a lot of the heavy downpours. But as episodes of
rain continue, the heavy downpours will be more likely to cause
flood impacts.

Unlike last week when we had hot days and cool nights, midweek
highs will be limited by clouds and showers. But nights will be
muggy and warmer than normal.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1125 PM CDT Mon Sep 22 2025

As the band of deep moisture pivots ahead of the incoming trough,
high rain coverage and downpours will focus over the Plateau
Thursday, although all areas will keep showery conditions until a
front passes late day.

Models have trended quicker with drying behind the front, but
temps have trending warmer. So, we are looking at a good weekend,
but not really fall-like. Nights look seasonably cool, but daytime
temps will climb well above normal again. And regarding the
dryness shown in our extended forecast- not a slam dunk. Many
models show several days of dry wx this weekend through next week,
but some members are closing off an upper low over the southeast
then pulling some showers up our way early next week. Obviously,
low confidence a week ahead.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Tue Sep 23 2025

Mixed bag of conditons out there today as showers and
thunderstorms continue to move through the area. Largely VFR
conditions for terminals as most storm activity is limited to
south of I-40 this morning. Storm coverage is expected to decrease
through the morning, as we see improving conditions. Through the
afternoon, scattered storms will move through and have the
potential to produce strong gusty winds and heavy rainfall. Have
included a few tempos and prob30s. Tonight, shower activity
continues with a chance for MVFR CIGs moving in towards the end
of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      86  70  84  68 /  60  60 100  90
Clarksville    87  68  84  65 /  50  70  90  70
Crossville     78  63  79  63 /  70  50  80  90
Columbia       84  67  83  67 /  60  50 100  90
Cookeville     80  65  80  65 /  50  60  90 100
Jamestown      79  65  79  65 /  70  60  90  90
Lawrenceburg   84  67  82  66 /  60  40  90  90
Murfreesboro   85  67  84  68 /  60  50 100 100
Waverly        83  67  81  64 /  60  60  90  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Cravens

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:37 AM CDTSpecial Weather StatementOHXWilliamson38 min
Sep 23, 12:45 AM CDTSpecial Weather StatementOHXCheatham45 min
Sep 23, 12:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson31 min
Sep 23, 1:10 AM CDTSpecial Weather StatementOHXDavidson, Williamson35 min
Sep 23, 1:14 AM CDTSpecial Weather StatementOHXDavidson31 min
Sep 23, 1:28 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Sep 23, 1:47 AM CDTSpecial Weather StatementOHXSumner, Wilson43 min
Sep 23, 1:58 AM CDTSpecial Weather StatementOHXMaury47 min
Sep 23, 2:15 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner25 min
Sep 23, 7:49 AM CDTAreal Flood AdvisoryOHXGiles, Lewis, Marshall, Maury116 min
Sep 23, 5:13 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne47 min
Sep 23, 5:42 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne52 min
Sep 23, 6:05 PM CDTSpecial Weather StatementOHXStewart40 min
Sep 23, 6:29 PM CDTAreal Flood AdvisoryOHXPerry3 hr
Sep 23, 6:33 PM CDTSpecial Weather StatementOHXLewis42 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.